# SDR AALA20180622002

- Difficulty date: June 21, 2018
- Submitted: June 26, 2018
- Operation: Air carrier
- Aircraft: N969NN
- Make and model: Boeing 737823
- Aircraft serial: 31215
- Aircraft time: 10,793 hours, 4,005 cycles
- System (JASC): 2424 · AC Regulator
- Part: Gcu
- Part number: 762185J
- Part serial: AAA6016304
- Condition: Shorted
- Location: Zone 100
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: G

## Discrepancy

AIRCRAFT WAS GROUNDED. IN DESCENT TO SEA BELOW 6000 FT A SMOKE SCENT SIMILAR TO CIGARETTE SMOKE BECAME EVIDENT. AS WE CONTINUED DESCENT SMELL WAS STRONGER. AS WE CONTINUED COCKPIT CREW DONNED OXYGEN ON FINAL TO 16C. THE RIGHT "ENG GEN OFF BUS" LIGHT ILLUMINATED FOLLOWED BY DRIVE LIGHT SHORTLY AFTER. STARTED APU FOR ADDITIONAL ELECTRICAL POWER, FOUND NR 2 GENERATOR CONTROL UNIT SHORT CIRCUITED AND CONFIRMED IT AS THE SOURCE OF THE SMOKE SCENT.  REPLACED THE NR 2 GENERATOR CONTROL UNIT PER AMM 24-21-81. SYSTEM CHECKS NORMAL. COMPLETED ENGINE RUN AND  OPERATIONAL TEST FOR NR 2 IDG PER AMM 24-11-00. SYSTEM CHECKED NORMAL. NO NEW SMOKE SCENT DETECTED.
